Risks of opioids and how to save a life
When using drugs, it's important to know the risks and how to reduce them.
When taking illegal drugs, it's impossible to know exactly what you are taking. Common illegal drugs are being increasingly contaminated with strong opioids like fentanyl. You can't see, taste or smell fentanyl, and a few grains can be enough to kill the average person. Overdoses are happening to people who didn't realize they took an opioid.
To lower your risks and save a life:
- recognise the signs of an opioid overdose
- know what to do: Naloxone can save a life
- don't take more than one substance at a time
- don't use drugs alone, because if an overdose occurs no one will be there
- learn why the Good Samaritan Drug Overdose Act can protect you if you call 9-1-1, even if you have taken drugs or have some on you
- learn how to talk to your friends and family about drug use
- Date modified: